Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Recommended Posts

Hello great people I hope you all are well...I'm in need of some serious help...I joined this site in May of 2018 before having gastric sleeve surgery in August 2018....I was doing great feeling really good for a long time but the past year I have been having some serious tummy issues. First I would like to tell you all that I am seeing my doctor that did my surgery but he sends me to my gastroenterologist to have certain test done plus i also see my primary care at least every 5-6 months so I'm definitely on top of that, So my problem is several issues, I have chronic gastritis, low magnesium which can be fatal, I've been in the hospital at least (4) times already this year for dehydration because i have flare ups from the gastritis and then that's when i found out about the low magnesium, I barely intake 600 calories a day and this has been going on for a long time, I do take all the required Vitamins every day faithfully, I was hospitalized two weeks ago and magnesium was low again they gave me a shot of magnesium and the ER doctor was very concerned so I had already had an appointment for September 23 with the gastro doctor but she asked me to see if I can get in sooner which they did accommodate me and let me come in the day after I left the hospital. My symptoms are nauseousness, diarrhea and when I have the flareups i literally cannot eat for about a week and I know this is not good nor healthy, I have changed my diet to pescatarian because land meat was making me even more sick and I know that I am malnutrition-ed....I am really trying every thing...I have not been on the site in a long time because of changing jobs and it's really busy...I apologize for being so long winded but I wanted to know if anyone else has experienced this and if you have any advice for me?? I have a test coming up on Monday for an upper GI, and blood work from my primary care and gastro on Wednesday, he wants to check my magnesium and they have put me on 500 mg of magnesium supplements. I really feel bad most days for the past year. Any feed back is greatly appreciated 🙂

Share this post


Link to post
Share on other sites

The only thing I can think of is to ask if someone can check if you have H. Pylori (or a parasite)

Also if the malabsorption of magnesium is happening in your GI track, ask if you can use a topical supplement as well (vitamin patch or topical magnesium oil/cream)

I hope you feel better soon ❤️

Share this post


Link to post
Share on other sites

Those are very GREAT suggestions and will ask my doctor all of those questions...Thank you so much!! 🙂

Share this post


Link to post
Share on other sites

1 hour ago, Wanda247 said:

Those are very GREAT suggestions and will ask my doctor all of those questions...Thank you so much!! 🙂

I’m hoping your team figures it out and it’s a simple fix ❤️

Share this post


Link to post
Share on other sites

Hi @MomBee Thank you but I’m not sure what PPI is?

Share this post


Link to post
Share on other sites

sleeve doesn't usually cause malabsorption issues, so not sure what this is. I've been hanging out on this and other bariatric sites for about seven years, but I think this is the first time I've heard about low magnesium issues. To answer your question above, PPI is Protein pump inhibitor - drugs such as Prilosec (omeprazole), etc - that some people take for acid reflux.

EDIT: I just googled it and I read that it CAN be caused by G/I issues (among other possible causes), so maybe?? But again, malabsorption issues with sleeve would be pretty rare. I hope they can figure it out - that sounds dreadful!

Edited by catwoman7

Share this post


Link to post
Share on other sites

I had this happen to me several years before my RNY. It turned out to be a partial blockage in my lower part of my small intestine, a hernia. When it was blocked there was pain, so I wouldn’t eat for 3-4 days about once a week. As it progressed I had gastritis and malabsorption issues from regular vomiting. Only a GI doctor can fix this, give them all possible symptoms, endure the tests. Like others above said H. Pilori could be part of this too. There is a solution and eventually you will feel better. If you vomit granuals that look like ground coffee go to the ER right away. The ER will put you in the front of the line because that’s blood and can be serious.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Trending Products

  • Trending Topics

  • Recent Status Updates

    • QUEEN2021

      Hello everyone.. I had my surgery on Sept 30th 2021.. and it has been an horrible experience to me. I can't hold down fluids or soft food. so much mucus is coming up!! and I'm spitting all day. I'm so sad over this journey. is anyone having this same issue? if so, what are you doing about it. 
      · 0 replies
      1. This update has no replies.
    • Meganator

      Tomorrow is the big day! Getting sleeved in the morning and possibly spending a dark and stormy night in the hospital after. I'm actually excited about that because rain on wedding days and birthdays is considered a sign of good luck- so wouldn't a commitment of re-birth qualify as well?
      Can't wait to see y'all on the other side!
      · 0 replies
      1. This update has no replies.
    • summerset

      Hope everyone's doing ok so far.
      Incidence numbers are on the raise again and hospitals need to treat more COVID patients again. Looking with some kind of dread towards autumn/winter season. 
      · 0 replies
      1. This update has no replies.
    • LeeLee57  »  dtorrice

      Mine is 10/12 with Dr Schmidt! I am very nervous about going home the same day!
      · 1 reply
      1. dtorrice

        I am post op day 2 now , you’re there pretty much the whole day. They send you home with a lot of support. Are you local to Birmingham and driving in for the surgery or staying at a hotel in the area?

    • Garay27

      Doing to much protein can make you gain weight? Because I gain 3 pound one day and I’m so frustrated 😭🥺 I did a hard work to be in 220 😭😭 
      · 0 replies
      1. This update has no replies.
  • Recent Topics

  • Hot Products

  • Sign Up For
    Our Newsletter

    Follow us for the latest news
    and special product offers!
  • Together, we have lost...
      lbs

    PatchAid Vitamin Patches

    ×